MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86551
Medical Device Problem Codes Defective Component (2292); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a patient was indicated to stay in the icu.Intubation was performed on (b)(6) 2021.The therapist performed pneumotamper insufflation; functionality was verified and the procedure was completed.On (b)(6) 2021, there was a note from treating physician that the ventilator had loss of tidal volume.Pneumobadder was checked which was dysfunctional and proceeded to change tot.Tube number 8 remains.On day (b)(6) 2021, a report was received that there was a broken pneumotaponator, and new intubation was required.The patient did not present complications associated with the medical device.
 
Event or Problem Description
According to the reporter, the device was pre-tested, it functioned normally and was used on patient.3 days after intubation, the v entilator has loss of tidal volume as noted by physician.The device was checked and was found dysfucntional and new tube was required.It was found that pneumotracheal tube was ruptured.The patient did not present complications associated with the medical device.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 correction: mfg.Site id, d3(mfr name, street 1, mfr city, country code, postal code).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was pre-tested, it functioned normally and was used on patient.Three days after intubation, the ventilator had loss of tidal volume as noted by physician.The device was checked and was found dysfunctional and a new tube was required.It was found that pneumotracheal tube and pneumatic plug in the tube was ruptured.The patient did not present complications associated with the medical device, but the diagnosis was sepsis of pulmonary origin.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone TX 3810
EI  3810
MDR Report Key11848698
Report Number2936999-2021-00458
Device Sequence Number11550682
Product Code BTR
UDI-Device Identifier20884521211671
UDI-Public20884521211671
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K790575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model Number86551
Device Catalogue Number86551
Device Lot Number202002089X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer05/18/2021
06/03/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/09/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR